Alert archive / Vermont / High Wind Watches in 2012

High Wind Watch 2, NWS Burlington, VT

October 27, 20124 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this high wind watch at Oct 27, 2012, 4:15 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 29, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:15 PM EDT (20:15 UTC)
In effect from
Oct 29, 2012, 8:00 AM EDT
Expired
Oct 28, 2012, 3:39 AM EDT
In force
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS71 KBTV 272015
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT SAT OCT 27 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-280900-
/O.NEW.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
415 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING.

* LOCATIONS...ALL OF VERMONT AND NORTHERN NEW YORK.

* HAZARDS...STRONG TO POTENTIALLY DAMAGING WINDS.

* WINDS...25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* TIMING...NORTHEAST WINDS WILL INCREASE DURING THE DAY MONDAY...
  BECOMING EASTERLY AND PEAKING FROM THE LATE EVENING THROUGH
  MIDNIGHT HOURS...THEN TRENDING SOUTHEASTERLY AND SLOWLY ABATING
  AFTER MIDNIGHT.

* IMPACTS...STRONG WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND
  POWERLINES WITH WIDESPREAD POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
1 follow-up statement
278 
WWUS71 KBTV 280739
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
339 AM EDT SUN OCT 28 2012

VTZ004-007-011-016>019-282100-
/O.UPG.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/
/O.NEW.KBTV.HW.W.0003.121029T1800Z-121030T1500Z/
ESSEX-CALEDONIA-WESTERN RUTLAND-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
339 AM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS AND NORTHEAST
  KINGDOM OF VERMONT.

* HAZARDS...DAMAGING WINDS.

* WINDS...EAST 30 TO 40 MPH WITH GUSTS 60 TO 80 MPH.

* TIMING...NORTHEAST WINDS WILL INCREASE THROUGHOUT MONDAY AND
  PEAK FROM THE EAST BETWEEN 5 PM AND 3 AM MONDAY NIGHT...BEFORE
  SLOWLY DECREASING ON TUESDAY MORNING.
 
* IMPACTS...SCATTERED TO WIDESPREAD DOWNED TREES AND POWERLINES
  ARE LIKELY...RESULTING IN POWER OUTAGES. IN ADDITION MINOR
  STRUCTURAL DAMAGE TO POORLY CONSTRUCTED HOMES OR BUILDINGS IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
THESE STRONG WINDS COULD LEAD TO PROPERTY DAMAGE AND WIDESPREAD
POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026>031-034-035-087-VTZ001>003-005-006-008>010-012-282100-
/O.UPG.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/
/O.NEW.KBTV.HW.W.0003.121029T1800Z-121030T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-
WESTERN ADDISON-ORANGE-WINDSOR-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
BURLINGTON...JOHNSON...STOWE...MONTPELIER...MIDDLEBURY...
VERGENNES...BRADFORD...RANDOLPH...SPRINGFIELD...
WHITE RIVER JUNCTION
339 AM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN NEW YORK...CHAMPLAIN VALLEY...AND CENTRAL
  AND NORTHERN VERMONT.

* HAZARDS...DAMAGING WINDS.

* WINDS...EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND
  60 MPH ARE EXPECTED ACROSS THE CHAMPLAIN AND SAINT LAWRENCE
  VALLEYS. WIND GUSTS UP TO 70 MPH ARE POSSIBLE OVER THE EXPOSED
  HIGHER TERRAIN OF VERMONT AND NORTHERN NEW YORK.

* TIMING...NORTHEAST WINDS WILL INCREASE THROUGHOUT MONDAY AND
  PEAK FROM THE EAST/NORTHEAST DIRECTION BETWEEN 5 PM AND 3 AM
  MONDAY NIGHT...BEFORE SLOWLY DECREASING ON TUESDAY MORNING.

* IMPACTS...SCATTERED DOWNED TREES AND POWERLINES ARE
  LIKELY...ALONG WITH POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
THESE STRONG WINDS COULD LEAD TO PROPERTY DAMAGE AND WIDESPREAD
POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Oct 27, 3:48 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 27, 3:48 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT SAT OCT 27 2012

.SYNOPSIS...
INCREASING CONFIDENCE FOR VERY STRONG WINDS AND POTENTIALLY HEAVY
RAINFALL ACROSS PORTIONS OF THE REGION MONDAY AFTERNOON INTO EARLY
WEDNESDAY...

A WEAK SURFACE COLD FRONT WILL PRODUCE SCATTERED SHOWERS
TODAY...ALONG WITH COOLER TEMPERATURES ESPECIALLY ACROSS NORTHERN
NEW YORK. THE THREAT FOR SHOWERS WILL CONTINUE ON SUNDAY ACROSS
NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY. MEANWHILE...SANDY WILL
APPROACH THE MID ATLANTIC COASTLINE BY MONDAY. THIS WILL RESULT IN
VERY GUSTY WINDS ON MONDAY AFTERNOON INTO TUESDAY...ALONG WITH
PERIODS OF RAIN. GUSTS TO HURRICANE FORCE WILL BE POSSIBLE...ALONG
WITH POWER OUTAGES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 215 PM EDT SATURDAY...FOG HAS BURNED OFF ACROSS EASTERN
VERMONT. MAX TEMPERATURES FOR THIS AFTERNOON HAVE WARMED ABOVE THE
PREVIOUS FORECAST IN SOME LOCATIONS...SO HAVE MADE SOME
ADJUSTMENTS BASED ON LATEST SURFACE OBSERVATIONS. WILL ALSO DROP
MENTION OF SHOWERS ACROSS THE SAINT LAWRENCE VALLEY FOR THE
REMAINDER OF TODAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
AS OF 420 AM EDT SATURDAY...VERY LITTLE CHANGE WITH REGARDS TO
OVERALL TRACK OF SANDY AND IMPACTS ACRS THE NORTH COUNTRY. LATEST
TRENDS SHOW SANDY COMING ASHORE IN CENTRAL NJ AROUND 00Z
TUES...WHICH IS 6 TO 10 HOURS QUICKER THAN PREVIOUS FCSTS...BUT
MAGNITUDE AND IMPACTS REMAIN VERY SIMILAR. THIS FASTER TIMING WL
RESULT IN STRONGER WINDS AND PERIODS OF RAIN ARRIVING BY MONDAY
AFTN ACRS SOUTHERN/CENTRAL VT AND EXPANDING TWD THE INTERNATIONAL
BORDER BY EVENING.

NEGATIVELY TILTED TROF ACRS THE OHIO VALLEY WL CAPTURE SANDY AND
RETROGRADE THE SYSTEM BACK TWD THE MID ATLANTIC COASTLINE. OVERALL
MODELS IN GOOD AGREEMENT WITH LARGE SCALE SYNOPTIC FEATURES WITH
STRONG BLOCK DEVELOPING OVER THE NORTH ATLANTIC AND SANDY COMING
ASHORE AROUND 00Z TUES. IN ADDITION...NAM/GEM AND GFS SHOW SFC
LOW PRES NEAR 950MB...WHICH COMBINED WITH SFC HIGH PRES ACRS
EASTERN CANADA WL CREATE AN EXTREME PRES GRADIENT ACRS OUR CWA
WITH VERY GUSTY DOWNSLOPE WINDS. ANOMALIES FROM THE GFS ENSEMBLE
MEAN ARE OFF THE CHARTS ASSOCIATED WITH THIS SYSTEM...SUGGESTING
POTENTIAL HIGH IMPACTS. QUICK LOOK SHOWS HGHTS BTWN 6 AND 10 STD
BLW NORMAL FROM 1000 TO 500MB WITH VERY SIMILAR VALUES FOR MSLP.
IN ADDITION....THE U COMPONENT OF THE WINDS IS 4 TO 7 STD BLW
NORMAL BTWN THE 925MB AND 850MB LEVEL....SUGGESTING THE POTENTIAL
FOR A SIGNIFICANT SYSTEM WITH VERY GUSTY WINDS.

BOTH NAM/GFS SHOW 85H WINDS OF 80 TO 95 KNTS DEVELOPING FROM SOUTH
TO NORTH ACRS OUR CWA ON MONDAY AFTN...ALONG WITH 925MB WINDS OF 50
TO 60 KNTS. THE SYNOPTIC FEATURES AND POSITION OF SFC LOW PRES LOOKS
VERY SIMILAR TO THE APRIL 16, 2007 EVENT...WHERE WIDESPREAD POWER
OUTAGES OCCURRED ACRS THE NEK...WESTERN SLOPES...AND HIGHER TRRN OF
THE DACKS WITH WINDS BTWN 55 AND 75 MPH. THIS TIME...SFC LOW PRES IS
10 TO 15MB STRONGER...BUT 925MB TO 850MB WIND FIELDS ARE VERY
SIMILAR. FCST CHALLENGE WL BE AMOUNT OF MIXING...SOUNDINGS SHOW VERY
FAVORABLE EAST TO SOUTHEAST FLW AT RUT WITH TOP OF THE MIX LAYER
WIND VALUE OF 81 KNTS. THIS SUPPORTS GUSTS TO HURRICANE FORCE ALONG
THE WESTERN SLOPES FROM DANBY/RUTLAND TO EAST MIDDLEBURY TO RIPTON
TO UNDERHILL TO CAMBRIDGE. IN ADDITION...LIKE APRIL 2007 STRONG
WINDS WL BE POSSIBLE ACRS THE NORTHEAST KINGDOM AND PARTS OF
EASTERN/CENTRAL VT...AS DOWNSLOPE FLW OCCURS OFF THE WHITE MTNS IN
NH. THESE WINDS WL HAVE THE POTENTIAL TO DOWN TREES AND
POWERLINES...WITH AREAS OF POWER OUTAGES LIKELY BY MONDAY EVENING.

AS SANDY APPROACHES THE MID ATLANTIC COAST...850 TO 500MB MOISTURE
WL INCREASE FROM SOUTH TO NORTH ACRS OUR REGION ON MONDAY. BASED ON
PROGGED RH AND UVVS FIELDS...I WOULD ANTICIPATE RAIN TO DEVELOP ACRS
RUTLAND/WINDSOR COUNTIES BY 15Z MONDAY...AND EXPAND TO ALL OF VT AND
MOST OF NORTHERN NY BY 00Z TUES. GIVEN...PROGGED MOVEMENT OF
SYSTEM...ANTICIPATE HEAVIEST RAINFALL TO OCCUR SOUTH OF OUR
CWA...WHERE BEST 850 TO 700MB FGEN FORCING AND MOISTURE CONVERGENCE
OCCURS. STILL ANTICIPATING SE UPSLOPE AREAS TO RECEIVE 1 TO 3 INCHES
BY MID WK...WITH MUCH LESS ACRS THE DOWNSLOPE REGIONS OF THE CPV/NEK
AND PARTS OF THE WESTERN DACKS. I WOULD ANTICIPATE SOME RISES IN
LOCAL WATERWAYS...BUT NO MAJOR OR WIDESPREAD FLOODING IS
ANTICIPATED. SEE HYDRO SECTION BLW FOR FURTHER DETAILS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 420 AM EDT SATURDAY...MONDAY NIGHT INTO TUESDAY WILL LIKELY
SEE THE BIGGEST IMPACT FROM SANDY AS STRONG WINDS MOVE INTO THE
AREA. BASED ON THE LATEST TRACK FROM THE NATIONAL HURRICANE
CENTER...LANDFALL OF SANDY IS EXPECTED TO BE AROUND EXTREME
SOUTHERN NEW JERSEY AND THIS WOULD FAVOR THE STRONGEST WINDS OVER
THE NORTHERN ADIRONDACKS AND GREEN MOUNTAINS...ESPECIALLY ALONG
THE WEST SLOPES. WINDS WOULD BE STRONG ENOUGH TO KNOCK DOWN TREES
AND POWER LINES...WHICH WOULD RESULT IN THE LOSS OF POWER. WINDS
IN THESE AREAS SHOULD APPROACH 60 MPH GIVEN THE FAVORABLE
DOWNSLOPE ORIENTATION TO THE WIND. WHAT WILL NEED TO BE MONITORED
IS WHERE SANDY MAKES ACTUAL LANDFALL. ANY MORE NORTHERLY LANDFALL
LOCATION WOULD CREATE A MORE FAVORABLE SETUP FOR WIDESPREAD STRONG
WINDS ACROSS THE NORTH COUNTRY...NOT JUST ALONG THE WEST SLOPES.
THIS WAS THE CASE WITH THE APRIL 16TH 2007 WIND EVENT ACROSS THE
AREA AND THIS SITUATION WILL CONTINUE TO BE MONITORED. WITH
RESPECT TO PRECIPITATION...GIVEN THE DOWNSLOPE COMPONENT TO THE
WIND AND TRACK OF SANDY...RAINFALL MAY BE MORE CONFINED TO UPSLOPE
REGIONS AND POINTS SOUTH...SO AT THIS TIME NO SIGNIFICANT
PRECIPITATION IS EXPECTED. HOWEVER...GIVEN THE TROPICAL NATURE OF
THE MOISTURE...THE POTENTIAL FOR SHARP RISES ON SMALLER RIVERS
WILL NEED TO BE MONITORED. OTHERWISE...CIRCULATION CENTER WILL NOT
MOVE EAST OF THE AREA UNTIL LATER ON FRIDAY...SCATTERED TO
NUMEROUS SHOWERS WILL EXIST IN THE WEDNESDAY THROUGH FRIDAY TIME
PERIOD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...MAINLY VFR ACROSS THE REGION AT THIS TIME
WITH SOME AREAS OF MVFR CEILINGS. A NEARLY STATIONARY FRONTAL SYSTEM
OVER THE EASTERN GREAT LAKES WILL REMAIN WEST OF THE REGION
THROUGH THE PERIOD. VISIBLE SATELLITE LOOP SHOWING LOW CLOUDS WILL
STREAM NORTHWARD THROUGH THE PERIOD...SO EXPECTING WIDESPREAD MVFR/IFR
CEILINGS WITH FOG TO DEVELOP BETWEEN 02Z-06Z. EXPECTING IFR/MVFR CEILINGS
TO LINGER THROUGH 18Z SUNDAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...SANDY WILL BE APPROACHING
THE REGION ON MONDAY...SO EXPECTING HIGH SURFACE WINDS TO DEVELOP
ACROSS THE REGION ON MONDAY AND CONTINUE INTO TUESDAY...WITH AREAS
OF LOW LEVEL WIND SHEAR POSSIBLE. ALSO EXPECTING PERIODS OF RAIN AND RAIN
SHOWERS THROUGH THE PERIOD...ALONG WITH MVFR/IFR CONDITIONS.

&&

.HYDROLOGY...
SANDY WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS OUR
CWA ON MONDAY AFTN INTO TUESDAY...WITH TOTAL RAINFALL AMOUNTS BY
WEDNESDAY BETWEEN 1 AND 3 INCHES. THE HIGHEST TOTALS WILL BE ACROSS
THE SOUTHEAST UPSLOPE REGIONS FROM LUDLOW/KILLINGTON AREA TO
STOWE/MORRISVILLE AND ACRS THE EASTERN DACKS. MEANWHILE...TOTALS WL
BE BTWN 0.50" AND 1.0" ACRS THE CPV AND NEK...WHERE DOWNSLOPE FLW WL
LIMIT OVERALL QPF. THESE TOTALS WL CAUSE SOME RISES ON LOCAL
WATERWAYS...WITH SOME RIVERS POTENTIALLY APPROACHING ACTION/FLOOD
STAGE BY TUES INTO WEDS. RIVERS WITH THE GREATEST POTENTIAL FOR
REACHING ACTION OR MINOR FLOOD STAGE WOULD BE THE OTTER CREEK...DOG
RIVER...MAD RIVER...AND AUSABLE RIVER IN NY.

&&

.MARINE...
HAZARDOUS BOATING CONDITIONS EXPECTED FOR MONDAY AND TUESDAY.

GENERALLY LIGHT SOUTH TO SOUTHEAST WINDS WILL CONTINUE FOR TONIGHT
AND SUNDAY WITH WAVES FROM 1 TO 2 FEET AT WORST. WEATHER
CONDITIONS WILL REMAIN GENERALLY DRY WITH NO REESTRICTIONS IN
VISIBILITY. CONDITIONS WILL DETERIORATE SUNDAY NIGHT WITH WINDS
TURNING NORTHEASTERLY AND INCREASING TO 10 TO 20 KNOTS OVERNIGHT.
WINDS INCREASE FURTHER ON MONDAY WITH 25 TO 35 KNOT NORTHEAST
WINDS ANTICIPATED BY THE AFTERNOON. THIS WILL CREATE HAZARDOUS
BOATING CONDITIONS WITH WAVES FROM 3 TO 5 FEET. ANY UNNECESSARY
MARINE TRAVEL IS STRONGLY DISCOURAGED. RAIN WILL ALSO OVERSPREAD
THE REGION BY THE AFTERNOON. THE WINDS WILL CONTINUE INTO MONDAY
NIGHT...TURNING SOUTHEASTERLY OVERNIGHT.

ON TUESDAY...STRONG SOUTHEAST WINDS FROM 20 TO 30 KNOTS ARE STILL
ANTICIPATED THROUGH MUCH OF THE DAY...GRADUALLY ABATING TUESDAY
NIGHT AND WEDNESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...WGH
SHORT TERM...TABER/LOCONTO
LONG TERM...EVENSON
AVIATION...WGH
HYDROLOGY...WFO BTV
MARINE...MUCCILLI
Hazardous weather outlook, Oct 27, 4:39 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
439 AM EDT SAT OCT 27 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-280845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
439 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL TODAY. ANY SHOWERS
THIS AFTERNOON WILL MAINLY BE CONFINED TO THE SAINT LAWRENCE
VALLEY OF NEW YORK WITH JUST A SLIGHT CHANCE OF SHOWERS FOR THE
NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL BE THE MAIN IMPACT FROM SANDY. BASED ON ITS CURRENT
TRACK AND EVENTUAL LANDFALL NEAR SOUTHERN NEW JERSEY...WINDY TO
VERY WINDY CONDITIONS WILL DEVELOP OVER THE NORTH COUNTRY
BEGINNING MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING.
THE STRONGEST WINDS...50 TO 70 MPH...WILL BE MOST CONCENTRATED
ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND PORTIONS OF THE
NORTHEAST KINGDOM. WINDS OF THIS MAGNITUDE WILL DOWN TREES AND POWER
LINES...THUS POWER OUTAGES CAN BE EXPECTED. OVER THE REMAINDER OF
THE NORTH COUNTRY...EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH. IT IS IMPORTANT TO NOTE THAT ANY NORTHWARD SHIFT
IN WHERE SANDY MAKES LANDFALL WOULD RESULT IN A GREATER THREAT OF
EVEN STRONGER WINDS...AND THOSE WINDS WOULD IMPACT A MUCH LARGER
AREA OF THE NORTH COUNTRY. THIS SITUATION WILL BE CLOSELY
MONITORED.

RAIN ASSOCIATED WITH SANDY WILL BECOME HEAVY AT TIMES MONDAY NIGHT
AND TUESDAY WITH THE POTENTIAL FOR 1 TO 3 INCHES OF RAIN. THIS
WOULD RESULT IN RISES ON AREA WATERWAYS AND INCREASE THE POTENTIAL
FOR FLOODING...ESPECIALLY ON SMALLER RIVERS AND STREAMS.

TAKE THE TIME THIS WEEKEND TO EXAMINE YOUR PROPERTY AND DETERMINE
IF ANY ACTION SHOULD BE TAKEN TO PREPARE FOR STRONG WINDS AFFECTING
YOUR SPECIFIC LOCATION. FOLLOW THIS WEATHER SITUATION CLOSELY! VISIT
US AT WWW.WEATHER.GOV/BURLINGTON OR LISTEN TO NOAA WEATHER RADIO.
YOUR LOCAL MEDIA IS ALSO A GOOD SOURCE FOR WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:15 PM EDTFlood WatchBTVClinton, Essex60 hr

Nearby

High Wind Watches in Vermont, 2012High Wind Watches in New York, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.